MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIDEOARTHORSCOPE HD 4MM X 70 DEG; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)

SMITH & NEPHEW, INC. VIDEOARTHORSCOPE HD 4MM X 70 DEG; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Model Number 72202962S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that the scope's distal lens was cracked.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H10 h3, h6 the reported device, intended for use in treatment, was received for evaluation there was a relationship found between the returned device and the reported incident.A visual inspection found distal tip and fiber damage and chipped lens.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.

Brand Name
VIDEOARTHORSCOPE HD 4MM X 70 DEG
Common Device Name
NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11809698
Report Number3003604053-2021-00185
Device Sequence Number19744551
Product Code EOB
UDI-Device Identifier00885554024210
UDI-Public00885554024210
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202962S
Device Catalogue Number72202962S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1